MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM LINER 28 X 38MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM LINER 28 X 38MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the wrong implant was in the dual mobility active articulation head box during an initial hip arthroplasty.They opened a 38mm size c for a 48 cup and there was a 42mm in the box which goes with a 52mm cup.The device was implanted but detected there was an issue.They used a caliper, after taking the head off and measured it, they saw it was 4mm's bigger than it was supposed to be.They opened another 38mm poly ball e1 active articulation and it was the correct size.No complications or harm for the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g4; h2; h3; h6.Complaint confirmed.Visual review of the device shows no damage to the liner.Item and lot are not etched on the device and unable to be confirmed.The product identifier for overall height and width were measured and show the device non-conforming to 38mm specification.The dimensions for product identifiers do however fall within specification for a 42mm liner.Radiographs were provided and reviewed by a health care professional.Coob confirmed intra/post op and there are additional complaints for the part and lot combination for same/similar issue.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to a manufacturing deficiency.The event is being farther investigated through the capa process.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
VIVACIT-E DM LINER 28 X 38MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10489698
Report Number0001822565-2020-03145
Device Sequence Number11441665
Product Code LPH
UDI-Device Identifier00889024572676
UDI-Public(01)00889024572676
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number110031009
Device Lot Number64755636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1